Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hives and fat lips, with fatigue
Mar 17, 2008

I am female 49, hiv+ since 96, currently taking trizvir,reyataz and retoniver, recently I have been breaking out in Hives, or swollen, lips, and a soar throat, I have been taking Benadryal. I have been on these meds since 2002 and have never had a reaction before. Any ideas?

Response from Dr. Frascino

Hi,

It would be extremely unlikely that your hives and fat lips (urticaria and angioedema are the medical terms) are related to medications you've been taking regularly for the past six years. Urticaria and angioedema are common medical conditions and can be related to certain allergic reactions and/or underlying medical conditions. I would suggest you consult a board certified allergist for an evaluation. Also, in terms of your current medication regimen, I would suggest you consider switching Truvada for Trizivir to avoid the possible toxicities and long-term side effects associated with the AZT and abacavir components in Trizivir. Talk to your HIV specialist about this possibility.

Good luck.

Dr. Bob


Previous
VL is zero
Next
Sudden Fatigue onset- very scarry

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement